I've seen a number of people requesting an Accutane (isotretinoin) thread on the board - mods, if we can get a sticky on this, it'd be greatly appreciated. There are a great number of posts all over various forums from people experiencing long-term problems from taking this drug. I won't bore you with my own story. This is the current state of play: - Some people who take Accutane develop libido and erectile dysfunction problems, along with other symptoms. There are a hundreds, probably thousands of postings all over the internet about guys experiencing libido problems, erectile problems, and related problems after taking isotretinoin. There are public cases in the media of men who have this ongoing problem and there are cases in the literature of erectile dysfunction during isotretinoin. The symptoms experienced very similar to Post-Finasteride Syndrome. Interestingly there are many connections between isotretinoin and finasteride, it's deeply interesting that these two drugs exhibit these shared effects: - We know that Accutane negatively affects levels of dihydrotestosterone (1). - It also suppresses neurogenesis in the hippocampus of the brain (2). - Finasteride shares these effects (3) (4). - Accutane is a 5-AR suppressor (5). - Finasteride is a 5-AR suppressor (6). At this time we don't know the mechanism of why the problems persist, but we do know that Accutane affects the way genes are expressed, and that this can cause persistence of any side-effects after ceasing the drug (7). Cases of sexual dysfunction as a side effect during Isotretinoin use have been recorded in the literature (8). Read that again and let me spell it out for you: Accutane affects the way genes are expressed and this can cause persistence of any side-effect after discontinuing the drug.. and erectile dysfunction has been recorded as a side-effect of the drug. Finasteride, likewise, has been associated with sexual dysfunction and there is information about a study into the epigenetic effects of finsteride on the propeciahelp.com forum (9). Cases of sexual dysfunction following finasteride use are also documented in the literature. (ref to be provided). The pattern, from reading many, many posts from men affected by this problem, seems to be that they seek help from their doctor and try various treatments but none seems to help. Often the doctor will say the issue is psychological or depression-related. This is the exact same pattern which has been highlighted by the doctors investigating finasteride. They have ruled out the depression/psychological cause. In their studies they specifically rule out guys from participating who have had psychological difficulties (anxiety, depression, etc). - The propeciahelp.com guys are have been through a significant journey and a number of international universities are conducting is a study into the effects of finasteride. It's hoped this could explain why some users of the drugs experience persistent negative effects. The results of this research could have strong implications for former users of Accutane who are experiencing ongoing erectile dysfunction, sexual dysfunction, orgasmic anhedonia, etc. - We need to read as much as we can, like the finasteride guys, and to support research into these medications. Connections with the research they are carrying out could be very helpful and we need to try to read and support any basic scientific research intowhy and how the 5-AR inhibitors, finasteride and isotretinoin, cause ongoing sexual dysfunction after a person is no longer taking it. (1) Effect of oral isotretinoin treatment on skin androgen receptor levels in male acneic patients. http://jcem.endojournals.org/content/80/4/1158.abstract (2) www.pnas.org/content/101/14/5111.full.pdf (3) http://jcem.endojournals.org/content/78/5/1064.abstract (4) http://www.ncbi.nlm.nih.gov/pubmed/20486040 (5) Evidence for decreased androgen 5 alpha-reduction in skin and liver of men with severe acne after 13-cis-retinoic acid treatment. http://jcem.endojournals.org/content/78/5/1064.abstract (6) http://jcem.endojournals.org/content/78/5/1064.abstract (7) http://www.ncbi.nlm.nih.gov/pubmed/19501473 (8) http://www.ncbi.nlm.nih.gov/pubmed/16447596 (9) Refer to propeciahelp.com forum, in the studies section - www.propeciahelp.com.